Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 35, NWS Mobile, AL

March 2, 1999Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 2, 1999, 10:40 PM CST for Wayne County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 1999, 10:40 PM CST (04:40 UTC)
Expired
Mar 2, 1999, 11:30 PM CST
In force
50 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Wayne County, MS

The radar

The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 9:15 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 1999-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 1999-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1658 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 030440 RRA
SVRMOB
MSC111-131-153-030530-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CST TUE MAR 2 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEASTERN MISSISSIPPI
  STONE COUNTY IN SOUTHEASTERN MISSISSIPPI
  WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI

* UNTIL 1130 PM CST

* AT 1036 PM CST... AS INDICATED BY DOPPLER RADAR A LINE OF SEVERE
  THUNDERSTORMS WAS LOCATED FROM NEAR LAUREL TO NEAR PURVIS
  MISSISSIPPI. THE LINE OF SEVERE THUNDERSTORMS WERE MOVING EAST AT
  45 TO 50 MPH.


* THE SEVERE THUNDERSTORMS WILL REACH THE VICINITY OF WAYNESBORO TO
  NEW AUGUSTA TO WIGGINS BETWEEN 1045 PM AND 1115 PM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:30 PM CST, 8 hours 10 minutes earlier.

Area forecast discussion, Mar 2, 2:30 PM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CST TUE MAR 2 1999

CURRENT SFC MAP INDICATES SFC LOW PRES SYSTEMS LOCATED OVER NERN TX
AND MO/IL BORDER AREA...WITH FRONTAL BOUNDARY EXTENDING ACROSS BOOT
OF MO...ACROSS AR AND INTO ERN TX. THIS POSITION INITIALIZED WELL AT
18Z WITH THIS MORNINGS ETA MODEL. CONTINUED PROGRESSIVE UPPER FLOW
WILL MOVE SYSTEM RAPIDLY E ACROSS FA TONIGHT...EXITING THE REGION
AROUND DAYBREAK WED. POSITION OF STRENGTHENING SHORTWAVE CURRENTLY
OVER ERN KS ALSO INITIALIZED WITH 12Z ETA WELL. THIS FEATURE PROGGED
TO DROP INTO TN VALLEY REGION 06Z-12Z WED...DIGGING UPPER TROF OVER
ERN THIRD OF COUNTRY. PRIMARY DYNAMICS ASSOCIATED WITH THIS FEATURE
LOOK TO REMAIN N OF FA TONIGHT...BUT WEAKER UPPER FEATURE AND FRONTAL
BOUNDARY WILL MOVE ACROSS FA TONIGHT...WITH PRIMARY EFFECTS OVER
REGION BETWEEN ABOUT 04Z AND 12Z WED. MAX UVVS AND INSTABILITIES...
APPEAR OVER FA AROUND 06Z TIMEFRAME. CAPES 1000-2500 J/KG PROGGED
OVER COASTAL AREAS...BUT HIGHEST HELICITIES REMAIN WELL NORTH OF FA.
BELIEVE SQUALL LINE WILL DEVELOP AND MOVE E ACROSS FA JUST AHEAD OF
COLD FRONT TONIGHT. SPC HAS AREA OUTLOOKED SLIGHT SVR TONIGHT...AND
UNIDIRECTIONAL VERTICAL SPEED SHEAR...MID LEVEL DRY AIR AT ONSET OF
CONVECTION...AND 50H TEMPS AROUND -18C WOULD SUGGESTS THIS TO BE A
POSSIBILITY WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY THREAT.
CURRENTLY UPDATING HAZARDOUS WEATHER OUTLOOK (SPSMOB). LIKE HIER AVN
GUIDANCE POPS FOR TONIGHT. TEMP GUIDANCE COOLER THAN PREVIOUS
RUNS...BUT IN FAIRLY CLOSE AGREEMENT AND WILL GENERALLY ACCEPT.

OVER THE COASTAL WATERS...FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS
THE COASTAL WATERS TONIGHT...WITH SWLY WINDS INCREASING TO 15 KT AND
GUSTY BY 06Z WED...SHIFTING TO THE W AND NW AND INCREASING TO 20 KT
AND GUSTY AROUND 12Z WED WITH FROPA. TIGHT PRES GRADIENT BEHIND THE
FRONT WILL KEEP WINDS IN 20 KT AND GUSTY RANGE WED...GRADUALLY BECMG
NELY 10 TO 15 KT WED NIGHT. SCATTERED TO NUMEROUS SHOWERS AND TSTMS
OVER THE COASTAL WATERS THIS EVENING...ENDING WITH THE WINDSHIFT.
SCAS NEEDED THROUGH FCST PERIOD.

MOB 51/59/35/65 7200  PNS 55/62/37/62 7300
DTS 55/63/37/62 7300  GZH 48/53/30/63 7200 12

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:40 PM CSTSevere Thunderstorm WarningMOBPerry, Stone50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.